Analysis & PDE

  • Anal. PDE
  • Volume 2, Number 3 (2009), 361-366.

Global regularity for a logarithmically supercritical hyperdissipative Navier–Stokes equation

Terence Tao

Full-text: Open access

Abstract

Let d3. We consider the global Cauchy problem for the generalized Navier–Stokes system

t u + ( u ) u = D 2 u p , u = 0 , u ( 0 , x ) = u 0 ( x )

for u:+×dd and p:+×d, where u0:dd is smooth and divergence free, and D is a Fourier multiplier whose symbol m:d+ is nonnegative; the case m(ξ)=|ξ| is essentially Navier–Stokes. It is folklore that one has global regularity in the critical and subcritical hyperdissipation regimes m(ξ)=|ξ|α for α(d+2)4. We improve this slightly by establishing global regularity under the slightly weaker condition that m(ξ)|ξ|(d+2)4g(|ξ|) for all sufficiently large ξ and some nondecreasing function g:++ such that 1ds(sg(s)4)=+. In particular, the results apply for the logarithmically supercritical dissipation m(ξ):=|ξ|(d+2)4log(2+|ξ|2)14.

Article information

Source
Anal. PDE, Volume 2, Number 3 (2009), 361-366.

Dates
Received: 16 June 2009
Revised: 22 September 2009
Accepted: 23 October 2009
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1513798040

Digital Object Identifier
doi:10.2140/apde.2009.2.361

Mathematical Reviews number (MathSciNet)
MR2603802

Zentralblatt MATH identifier
1190.35177

Subjects
Primary: 35Q30: Navier-Stokes equations [See also 76D05, 76D07, 76N10]

Keywords
Navier–Stokes energy method

Citation

Tao, Terence. Global regularity for a logarithmically supercritical hyperdissipative Navier–Stokes equation. Anal. PDE 2 (2009), no. 3, 361--366. doi:10.2140/apde.2009.2.361. https://projecteuclid.org/euclid.apde/1513798040


Export citation

References

  • J. T. Beale, T. Kato, and A. Majda, “Remarks on the breakdown of smooth solutions for the $3$-D Euler equations”, Comm. Math. Phys. 94:1 (1984), 61–66.
  • H. Brézis and S. Wainger, “A note on limiting cases of Sobolev embeddings and convolution inequalities”, Comm. Partial Differential Equations 5:7 (1980), 773–789.
  • L. Caffarelli, R. Kohn, and L. Nirenberg, “Partial regularity of suitable weak solutions of the Navier–Stokes equations”, Comm. Pure Appl. Math. 35:6 (1982), 771–831.
  • T. Kato, Abstract differential equations and nonlinear mixed problems, Scuola Normale Superiore, Pisa, 1985.
  • N. H. Katz and N. Pavlović, “A cheap Caffarelli–Kohn–Nirenberg inequality for the Navier–Stokes equation with hyper-dissipation”, Geom. Funct. Anal. 12:2 (2002), 355–379.
  • T. Roy, “Global existence of smooth solutions of a 3D loglog energy-supercritical wave equation”, preprint, 2008.
  • T. Roy, “One remark on barely $\dot{H}^{s_{p}}$ supercritical wave equations”, preprint, 2009.
  • T. Tao, “Global regularity for a logarithmically supercritical defocusing nonlinear wave equation for spherically symmetric data”, J. Hyperbolic Differ. Equ. 4:2 (2007), 259–265.